MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611000
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that velys spine array base set, velys navigation station, and velys camera station were involved in a reported event during a spinal fusion procedure.The complaint described multiple intraoperative issues: difficulty assembling arrays resulting in some being stripped, challenges with system recognition of the phantom and patient arrays, and imaging difficulties due to patient size.The navigation system failed to provide registration verification, leading to alternative anatomical checks.All four screws were found to be improperly placed, requiring revision with manual instrumentation.The procedure was delayed by 60-90 minutes, but there were no reported injuries, medical interventions, or prolonged hospitalization.The complaint devices were not returned for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: investigation summary: according to the information received, the issue with the following product: 451611000 sn (b)(6).103125 9-3 l4-l5 mis plif procedure.Multiple issues reported during the procedure: 1.The tech had difficulty assembling the arrays so a couple of them were stripped.2.The system had difficulty identifying the phantom and patient array.When it recognized one, it lost the other.It could see the four orbs on each array.They were not located close to one another; the patient array was on the l iliac crest at the psis pin.3.The patient was very large so it was difficult to get the phantom and the anatomy in the image.4.After they did a spin, they didn't get the green checkmark for the registration verification so they conducted a anatomy check.Due to the size of the patient, they were unable to use the spinous process as a landmark and the psis pin was outside of the image, so they used the transverse process and the facet joints.The doctor felt comfortable enough with their checks to continue to screw placement.5.All four screws were not properly placed.The left side screws were high and the right-side screws were medial.Each screw was off between approximately 5-10mm.This was found through an ap image.They transitioned from velys nav to manual instrumentation and revised all four screws.Investigation summary: issue #1: investigation under velys spine array base set (b)(4).Issue #2: the investigation confirmed "the system had difficulty identifying the phantom and patient array.When it recognized one, it lost the other.It could see the four orbs on each array.They were not located close to one another; the patient array was on the l iliac crest at the psis pin." the investigation was conducted by the r&d team.Phantom and patient array from the array base set (p/n 451611021) of lot au81794613 was returned to depuy synthes for evaluation.No obvious visual defects were found.In addition, log files as well as device history records were reviewed and investigated by the r&d team.The investigation showed that the correct log file was identified and that the phantom and patient array were flickering / not visible at the beginning of the procedure.The or team was able to complete the procedure by adjusting the camera position.As a result of the review of log files, one possible cause of the reported visibility issue could be the trigger of a visibility filter built in velys spine system protecting the system accuracy.This trigger could be linked to several factors (camera orientation, soil (blood) on the spheres altering their visibility, instruments or reflective items being brought close to the spheres).There were no defects found with the array and software.The user reported that there was no adverse effect on the patient¿s outcome, no harm to the patient, and no further medical intervention was needed.Capa is opened to monitor the subject.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Issue #3: the investigation confirmed the described issue.This issue was investigated and reviewed by the system team.The investigation showed that the phantom was positioned correctly per the ifu but that the size of the patient and the phantom in the 3d volume could be challenging.There were no defects found with the system and software.The reporter indicated that there was no negative impact to the patient outcome and no patient harm beyond the noted delay for this issue and the investigation indicates that the system was behaving properly.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Issues #4 & 5: the investigation could confirm the absence of psis pin and large patient anatomy but could not confirm the allegation of screws misplacement.The investigation was conducted by tpm team? the investigation showed that the correct log file was identified.The were no defects found with the device, and logs confirmed the device monitored registration mismatch, but user elected to proceed with insufficient anatomy check.The user indicated that there was no negative impact to the patient outcome and no patient harm.Root cause: issue #2: a definitive root cause could not be established.Issue #3: the probable cause of the expressed difficult is a combination of patient size and phantom size.Issues #4 & 5: user error.Review of the device history record(s) showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS NAVIGATION STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23643266
Report Number1526439-2025-01566
Device Sequence Number10114458
Product Code OLO
UDI-Device Identifier10705034645995
UDI-Public(01)10705034645995
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown